A 34-year-old female asked:
can afrin nasal spray cause stomach ulcers if used for a prolonged period of a few months?
2 doctor answers • 6 doctors weighed in
Allergy and Immunology 31 years experience
Very unlikely: Afrin nasal spray or oxymetazoline constricts blood vessels. In the nose this leads to a decongestant effect. With overuse in the nose oxymetazoline can lead to rebound congestion otherwise known as rhinitis medicamentosa.
3398 viewsAnswered >2 years ago
Internal Medicine 21 years experience
Afrin (oxymetazoline): Hi, I don't believe so but using Afrin (oxymetazoline) for more than 2-3 days can cause rebound congestion, also it can increase blood pressure and also causes dizziness.
3398 viewsReviewed >2 years ago
Last updated Apr 10, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.